Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 25, NWS Cleveland, OH

May 6, 2018

NWS Cleveland, OH issued this small craft advisory at May 6, 2018, 4:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 6, 2018, 4:00 PM EDT (20:00 UTC)
Expired
May 7, 2018, 3:40 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

967 
WHUS71 KCLE 062000
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
400 PM EDT Sun May 6 2018

LEZ142-143-070400-
/O.NEW.KCLE.SC.Y.0025.180506T2000Z-180507T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
400 PM EDT Sun May 6 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 4 AM EDT Monday.

* WINDS...North 15 to 25 knots becoming northeast.

* WAVES...2 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ144>149-070400-
/O.NEW.KCLE.SC.Y.0025.180507T0000Z-180507T2300Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
400 PM EDT Sun May 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 PM
EDT MONDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 8 PM this evening to 7 PM
EDT Monday.

* WINDS...Northeast 15 to 20 knots.

* WAVES...building to 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
2 follow-up statements
152 
WHUS71 KCLE 070134
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
934 PM EDT Sun May 6 2018


LEZ142-143-070800-
/O.CON.KCLE.SC.Y.0025.000000T0000Z-180507T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
934 PM EDT Sun May 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

* WINDS...North 15 to 25 knots becoming northeast and decreasing
  to 10 to 15 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ144>149-070945-
/O.CON.KCLE.SC.Y.0025.000000T0000Z-180507T2300Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
934 PM EDT Sun May 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT MONDAY...

* WINDS...North winds 15 to 20 knots becoming northeast.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
178 
WHUS71 KCLE 070740
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
340 AM EDT Mon May 7 2018


LEZ144>149-070845-
/O.CAN.KCLE.SC.Y.0025.000000T0000Z-180507T2300Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
340 AM EDT Mon May 7 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.



$$

LEZ142-143-070845-
/O.CAN.KCLE.SC.Y.0025.000000T0000Z-180507T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
340 AM EDT Mon May 7 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 6, 3:47 PM EDT, 13 minutes earlier.

Area forecast discussion, May 6, 3:47 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
347 PM EDT Sun May 6 2018

.SYNOPSIS...
A cold front will move southeast across the region this
evening as low pressure tracks across Ohio. High pressure will
build into the Great Lakes region tonight, slowly building east
into New England by Wednesday. Low pressure will move east
across the Great Lakes Thursday.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
For the rest of this afternoon and tonight, low pressure and its
associated cold front will shift southeast across the area. With
it will be an area of scattered showers/isolated thunderstorms.
The western third of the area should see this area shift east by
8pm with chances gradually diminishing after sunset as it
continues east. We have around 1300 J/kg CAPE, but limited
shear. Wouldn't plan on anything more than just general thunder;
small hail, sub-severe gusty winds. Left slight chances in
across the east through the night into early Monday. Some of the
models still want to paint a little QPF. With a bit of cyclonic
flow and an upper shortwave, did not want to go completely dry.

High pressure will build into the region late tonight through
Monday, providing dry but cooler conditions. Lows tonight will
be in the mid to upper 40s, and highs on Monday will range from
the mid 50s near the lake to the low/mid 60s inland.

High pressure will still be positioned across the northern part
of the area/across Lake Erie Monday night. Guidance numbers are
coming in a touch warmer with some cloud cover across the far
east/southeast, but have kept the mention of frost in the
cooler areas near the edge of the cloud cover.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The pattern will be blocked for a while early in the week as a
trough/closed low sits along the mid Atlantic Coast. The GFS and CMC
do post some QPF across extreme NE OH and NW PA on Tuesday as they
prog the trough to retrograde westward just a bit. The model
soundings on Tuesday look like there is a subsidence inversion and I
suspect there is not enough room under the inversion to get much
going. On Wednesday, the trough is progged to lift out and the ridge
aloft should begin to slide east. This will allow a series of short
waves to cross the Great Lakes. Do not want to rush any of the rain
given the ridging aloft. A consensus of the models is for a chance
of showers later Wednesday night, then showers/storms likely on
Thursday, and that seems reasonable.

Forecast temperatures will not be far from guidance. Temperatures
aloft will be somewhat cool on Tuesday and there will be a flow off
Lake Erie and forecast highs will be near normal except cooler near
the lake. The flow should come around from the south on Wednesday
and highs will be back in the 70s. Will forecast highs generally in
the lower 70s on Thursday, could be a bit warmer if there is enough
dry time or a bit cooler if there end up being showers much of the
time.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Showers should diminish quickly on Thursday night as a trailing cold
front pushes south across the area. The frontal boundary only pushes
as far south as southern Ohio given the nearly zonal flow aloft,
before lifting back north into the area on Friday. The morning looks
dry on Friday with a chance of showers and thunderstorms reaching NW
Ohio during the afternoon and expanding east across all areas on
Friday night. The warm front looks like it will get held up
somewhere in the vicinity of Lake Erie through Saturday. Models
eventually show a wave of low pressure tracking northeast out of the
Plains along the boundary Sunday night, pulling a cold front south
across the area behind it.

Temperatures will drop back into the 60s with the northerly flow
behind the front on Friday. The forecast calls for highs in the 70s
over the weekend but this will depend on where the warm front is
when it stalls. There is pretty good confidence that temperatures
will reach at least the mid 70s in the southern counties but
confidence is lower closer to Lake Erie.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
As of 17Z the wavy cold front was positioned across the lake
and across northwest OH. A spotty/scattered line of showers and
some thunderstorms will work across the area this evening with
that front. Best chances of thunder will be for TOL/FDY and
maybe MFD. Outside of the showers, widespread VFR through the
evening, but models indicate lower ceilings developing overnight
in the wake of the front. Drier high pressure to the north
tries to push southward, but enough residual moisture remains
across inland locations. Will put in some MVFR and local IFR
conditions with improvement in the morning. Light/variable winds
will pick up out of the north-northeast in the wake of the
front and remain that way into Monday.

OUTLOOK...Non-VFR at times Wednesday night through Friday.

&&

.MARINE...
A cold front will drop south of Lake Erie this evening and north to
northeast winds will increase. A small craft advisory will be needed
for the western half of the lake. Conditions will gradually calm
down on Monday as high pressure slowly moves in from the western
lakes.

The high will expand from eastern Canada south across the
Appalachians by mid week, then slide off the east coast on Thursday.
Low pressure is expected to develop over the northern plains and
track across the Great lakes on Thursday. South to southwest winds
should increase on Thursday, then veer northwest Thursday night as
the cold front drops across Lake Erie. Small craft advisories may be
needed for a while but high pressure looks to build in quickly on
Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 8 PM this evening to 7 PM EDT Monday
     for LEZ144>149.
     Small Craft Advisory until 4 AM EDT Monday for LEZ142-143.

&&

SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...Kosarik
LONG TERM...KEC
AVIATION...Oudeman
MARINE...Kosarik
Hazardous weather outlook, May 6, 4:14 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
414 AM EDT Sun May 6 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-070815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
414 AM EDT Sun May 6 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 6, 3:07 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
307 PM EDT SUN MAY 6 2018

OHZ006-017-061930-
Wood-Hancock-
307 PM EDT SUN MAY 6 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WOOD AND
HANCOCK COUNTIES...

At 304 PM EDT, radar indicated strong thunderstorms were located in
Putnam and Henry Counties moving into southern Wood and Hancock
Counties. The strongest storm was located near Pandora. Movement was
east at 25 mph.

Wind gusts of 40 mph and dime size hail are possible with these
storms.

Locations impacted include...
Findlay, Fostoria, Bluffton, North Baltimore, McComb, Arlington,
Arcadia, Rawson, Vanlue, Van Buren, Bloomdale, Cygnet, Mount
Blanchard, Jerry City, Hoytville, Benton Ridge, Jenera, Mount Cory,
West Millgrove and Bairdstown.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4125 8389 4125 8342 4099 8342 4099 8346
      4095 8346 4095 8348 4091 8348 4090 8351
      4082 8352 4082 8388
TIME...MOT...LOC 1904Z 243DEG 22KT 4129 8383 4069 8407

Kosarik
Special weather statement, May 6, 3:40 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
340 PM EDT SUN MAY 6 2018

OHZ017-062000-
Hancock-
340 PM EDT SUN MAY 6 2018

...STRONG THUNDERSTORMS WILL AFFECT HANCOCK COUNTY...

At 337 PM EDT, thunderstorms were over central Hancock County. The
strongest storms were near Benton Ridge, moving east at 35 mph, and
will pass near Findlay.

Winds in excess of 40 mph and dime size hail are possible with these
storms.

Locations impacted include...
Findlay, Fostoria, Bluffton, McComb, Arlington, Arcadia, Rawson,
Vanlue, Van Buren, Mount Blanchard, Benton Ridge, Jenera, Mount Cory
and Williamstown.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4113 8382 4117 8342 4100 8342 4099 8346
      4095 8346 4095 8348 4091 8348 4090 8351
      4082 8352 4082 8388 4085 8388
TIME...MOT...LOC 1937Z 252DEG 30KT 4097 8388

Kosarik
Special weather statement, May 6, 3:57 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
357 PM EDT SUN MAY 6 2018

OHZ007-062030-
Ottawa-
357 PM EDT SUN MAY 6 2018

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT OTTAWA COUNTY...

At 355 PM EDT, radar indicated thunderstorms were located along a
line extending from 7 miles north of Oak Harbor to near Elmore.
Movement was southeast at 35 mph.

Winds to 40 mph and pea size hail are possible with these storms.

LAT...LON 4162 8341 4162 8318 4163 8317 4162 8312
      4154 8293 4159 8290 4157 8278 4154 8272
      4145 8293 4146 8329 4148 8334 4150 8335
      4151 8341
TIME...MOT...LOC 1955Z 296DEG 29KT 4161 8313 4154 8325

Clark

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:07 PM EDTSpecial Weather StatementCLEHancock23 min
May 6, 3:40 PM EDTSpecial Weather StatementCLEHancock20 min
May 6, 3:57 PM EDTSpecial Weather StatementCLEOttawa33 min
May 6, 5:04 PM EDTSpecial Weather StatementCLEErie41 min
May 6, 6:43 PM EDTSpecial Weather StatementCLEMedina, Summit, Wayne47 min

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.